Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 31, 2021, 3:47 AM CDT for Atchison County, Nodaway County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 3:47 AM CDT (08:47 UTC)
- Expired
- Aug 31, 2021, 4:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.00 in
- Wind
- 40
Counties Atchison County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 123 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
340
WWUS83 KEAX 310847
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
347 AM CDT Tue Aug 31 2021
MOZ001>003-310930-
Atchison MO-Worth MO-Nodaway MO-
347 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of west central Worth,
Atchison and Nodaway Counties through 430 AM CDT...
At 347 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 13 miles east of Tarkio, moving southeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Hopkins,
Ravenwood, Skidmore, Conception Junction, Sheridan, Parnell,
Clearmont, Elmo, Pickering, Westboro, Watson, Clyde, Quitman, Phelps
City and Indian Cave State Park.
This includes Interstate 29 between mile markers 100 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4057 9462 4027 9460 4026 9555 4029 9555
4030 9558 4043 9565 4046 9564 4046 9567
4048 9569 4051 9569 4052 9566 4054 9565
4056 9568 4052 9571 4058 9575
TIME...MOT...LOC 0847Z 315DEG 31KT 4048 9513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:00 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 30, 10:00 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1000 PM CDT Mon Aug 30 2021 .Discussion... Issued at 229 PM CDT MON AUG 30 2021 Today: A bit of a tricky forecast today as far as precip chances go. A boundary draped across central and southern parts of MO have started to see a few showers and thunderstorms ignite this afternoon along it (similar to yesterday). This activity should mainly stay south of our forecast area, but could clip a few of out southern counties. As far as the rest of the are goes, a few isolated pop up storms may be possible as we reach convective temperatures this afternoon. With that said, there really isn't any forcing mechanism or upper support to aid in anything more than a short lived pop up this afternoon. So minimal impacts are expected this afternoon. As far as temperatures go, expect to see mid to upper 80s across the area today. Tonight and Tuesday: As we head into tonight a shortwave is expected to ignite storms over northern Nebraska and Iowa and move southeast, eventually getting to northeast Missouri by early Tuesday morning. There looks to be enough CAPE/Shear to support maintenance of storms perhaps as far south as the KC Metro, though any strong to severe potential looks to remain well north. If anything, northwest MO has a chance to see some strong winds as storms will have evolved into a weakening linear system by that time. Rest of the week: After morning shower and storm activity exit the area, Tuesday afternoon and evening look to be a pretty nice day. Expect to see gradually clearing skies with highs in the lower 80s across the area. By Wednesday, an upper level ridge starts to build in across the region which should limit any precipitation chances for Wednesday and Thursday. Temperatures will also respond with gradual warming expected each day. By Friday, high temperatures in the low 90s will be possible again. By late week, the impacts of the ridge will become a bit squashed and precipitation chances will again become possible Friday into the weekend. Temperatures in the upper 80s to low 90s will remain possible through the weekend. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1148 AM CDT MON AUG 30 2021 TAF period looks like it will be fairly quiet with light winds out of the southeast. There is an isolated chance for some shower and thunderstorms activity, but think that this will primarily impact central Missouri and not any of the TAF sites. Outside of that, a line of weakening storms is expected to move out of Nebraska into northwest Missouri. There is still some uncertainty with how far south storms will make it, but for now it looks like only STJ would be impacted. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 1000 PM CDT MON AUG 30 2021 For the 06Z TAFs...Focus is on the potential for thunderstorms that will likely be effecting terminals across the Kansas- Missouri border Tuesday morning. Storms will likely moving into northwest Missouri between 10Z and 12Z, spreading southeast. Main track of the storms looks to take the activity a bit east of the Kansas-Missouri state line terminals, but there will be a period of a few hours Tuesday morning where airport operations maybe impacted. Currently, after the morning storms move through, the rest of the day looks clear with easterly winds prevailing. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...Cutter
Hazardous weather outlook, Aug 30, 4:57 AM CDT, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Mon Aug 30 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Mon Aug 30 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated showers and thunderstorms are expected to develop this afternoon in central MO dissipating after sunset. Overnight Monday into Tuesday another wave of showers and thunderstorms moves through the region. Activity is expected to be concentrated north of I-70. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms linger through the day Tuesday across northern MO. Once those storms move out no hazardous weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 31, 1:50 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
150 AM CDT Tue Aug 31 2021
MOZ005>007-016-017-310730-
Putnam MO-Mercer MO-Adair MO-Harrison MO-Sullivan MO-
150 AM CDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of northwestern Adair,
Putnam, Mercer, northern Sullivan and northern Harrison Counties
through 230 AM CDT...
At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Mount Ayr to 12 miles
northwest of Unionville. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Unionville, Princeton, Ridgeway, Mercer, Eagleville, Cainsville,
Lineville, Blythedale, Newtown, Pollock, Mount Moriah, Lucerne,
Harris, Powersville, Pleasanton, South Lineville, Modena, Mill Grove,
Hatfield and Lemons.
This includes Interstate 35 in Missouri between mile markers 97 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4037 9268 4034 9268 4034 9264 4030 9257
4027 9396 4057 9423 4059 9301
TIME...MOT...LOC 0649Z 316DEG 27KT 4060 9417 4062 9315
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Aug 31, 3:06 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
306 AM CDT Tue Aug 31 2021
MOZ001-310845-
Atchison MO-
306 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of Atchison County
through 345 AM CDT...
At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nebraska City, or 24 miles northwest of Tarkio, moving southeast at
40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tarkio, Rock Port, Fairfax, Watson, Indian Cave State Park and Phelps
City.
This includes Interstate 29 between mile markers 100 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4058 9577 4058 9542 4027 9524 4026 9555
4030 9556 4032 9561 4031 9565 4032 9566
4034 9562 4041 9566 4046 9564 4046 9568
4048 9570 4054 9565 4056 9568 4052 9571
4052 9575
TIME...MOT...LOC 0806Z 327DEG 35KT 4066 9575
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Aug 31, 3:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
347 AM CDT Tue Aug 31 2021
MOZ001>003-310930-
Atchison MO-Worth MO-Nodaway MO-
347 AM CDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of west central Worth,
Atchison and Nodaway Counties through 430 AM CDT...
At 347 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 13 miles east of Tarkio, moving southeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Hopkins,
Ravenwood, Skidmore, Conception Junction, Sheridan, Parnell,
Clearmont, Elmo, Pickering, Westboro, Watson, Clyde, Quitman, Phelps
City and Indian Cave State Park.
This includes Interstate 29 between mile markers 100 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4057 9462 4027 9460 4026 9555 4029 9555
4030 9558 4043 9565 4046 9564 4046 9567
4048 9569 4051 9569 4052 9566 4054 9565
4056 9568 4052 9571 4058 9575
TIME...MOT...LOC 0847Z 315DEG 31KT 4048 9513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:50 AM CDT | Special Weather Statement | EAX | Harrison, Mercer, Putnam | 40 min |
| Aug 31, 3:06 AM CDT | Special Weather Statement | EAX | Atchison | 39 min |
| Aug 31, 7:10 AM CDT | Special Weather Statement | EAX | Atchison | 35 min |
| Aug 31, 7:16 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 44 min |
| Aug 31, 8:01 AM CDT | Special Weather Statement | EAX | Holt | 29 min |
| Aug 31, 8:58 AM CDT | Special Weather Statement | EAX | Buchanan, Platte | 47 min |
| Aug 31, 9:26 AM CDT | Special Weather Statement | EAX | Clay, Jackson, Lafayette | 49 min |
| Aug 31, 5:35 AM CDT | Special Weather Statement | EAX | Doniphan | 40 min |
| Aug 31, 5:50 AM CDT | Special Weather Statement | EAX | Doniphan | 40 min |
| Aug 31, 8:17 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 43 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.